Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
130 Doctors are Online

Highly diabetic, dehydration, low urination - Online Doctor Chats

Date : 21-Feb-2012
User rating for this question
Very Good Posted in: Diabetes
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
User :   Have not been urinating. Two days ago I urinated maybe three times. Yesterday I urinated once. Today, not at all. This despite me drinking a fair amount of liquid. I am a diabetic, and have been to the emergency room several times over the last three months.
Every time I have gotten lab results back for urine and blood everthing was normal. About three weeks ago had urinalysis in ER along with blood tests and everthing was fine. About ten days ago was admitted to hospital for high blood sugar and dehydration. Was over urinating at this time. Blood work was done in hospital. Creatine upon discharge was 0.8. Albumin 4.0, Bun was initally elevated at 35, but after being discharged two days later was down at 14. So I am confused. I have had lots of symptoms that sound like kidney disease but tests come back normal. Current symptoms include bubbly urine,brownish skin,cold feeling on one side of body,dry skin,sometimes purple spotting on skin, and now no urine. I have taken lorazepam in past. Have not taken at elevated dose since beginning of October (6mg daily). I now only take 1 to 2 mg daily along with Hyzaar for High Blood Pressure. I am totally confused. If lab results are ok, then why do I have these symptoms? eGFR was 60>, but this did not tell me exactly what it was. Read where you can estimate by creatine what eGFR is. At a total loss, and being driven crazy by this. My father had an enlarged prostrate.Could this be me, and could this be causing urinary retention? Thanks, any insight you could lend would be very, greatly appreciated.
Doctor :   Hello
Doctor :   give me a min please, let me go thru your query
User :   Hello
User :   Just to let you know I did urinate today.
Doctor :   Ok
Doctor :   may i know your age and gender please ?
User :   I am a caucasian male. Age 50.
Doctor :   bubbly urine is a sign of protein in the urine
User :   Yes, but when I went to er three weeks ago there was no dection of protein in urinalysis.
User :   Bloodwork two weeks ago showed elevated protein in blood.
Doctor :   What i can tell you is that you need to undergo more evaluating test
User :   What type of testing would this be?
Doctor :   the most important being the following
Doctor :   1) Antinuclear antibody
Doctor :   2) Rheumatoid factor
Doctor :   3) Cryoglobulins
Doctor :   and
Doctor :   4) Cryoglobulins
Doctor :   also if you can get a Serum protein electrophoresis
Doctor :   that will be really helpful in pinpointing the problem
Doctor :   tell me what all medications are you on ?
User :   I am taking Hyzaar, Aspirin,Ativan,and humalog injectible.
Doctor :   Are you there?
User :   Yes
Doctor :   Ok i was saying that your condition looks like more of nephrotic syndrome
User :   My question would still be why I am experiencing these symptoms if all these tests show ok.
User :   Wouldn't these tests pick up nephrotic syndrome?
Doctor :   as you need to undergo further tests that only will pick up the nephrotic syndrome
Doctor :   that's why i have recommended you the tests
Doctor :   It seems you have moved out of the chat window. Please log in back if you have medical queries
Question is related to
Diseases and Conditions
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor